Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 70, NWS Albany, NY

August 3, 20184 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 3, 2018, 1:32 PM EDT for 4 counties in New York. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2018, 1:32 PM EDT (17:32 UTC)
Expired
Aug 3, 2018, 2:30 PM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 38 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 1:48 PM EDTTSTM WND DMGFeura Bush, NYROUTE 144 BETWEEN CORNING HILL ROAD AND FEURA BUSH RD IS CLOSED DUE TO TREES AND WIRES DOWN.
Aug 3, 2:15 PM EDTTSTM WND DMG1 S Castleton-On-Hudson, NYLARGE TREE LIMBS AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

264 
WUUS51 KALY 031732
SVRALY
NYC001-021-039-083-031830-
/O.NEW.KALY.SV.W.0070.180803T1732Z-180803T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
132 PM EDT FRI AUG 3 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northeastern Columbia County in east central New York...
  Southeastern Albany County in east central New York...
  Northeastern Greene County in east central New York...
  Southern Rensselaer County in east central New York...

* Until 230 PM EDT.

* At 132 PM EDT, a severe thunderstorm was located near Westerlo, or
  14 miles southwest of Delmar, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  New Baltimore and Feura Bush around 150 PM EDT.
  Ravena and Selkirk around 155 PM EDT.
  Valatie around 200 PM EDT.
  Castleton-On-Hudson around 205 PM EDT.
  East Greenbush and Nassau around 215 PM EDT.
  Stephentown, Averill Park and West Sand Lake around 230 PM EDT.

Other locations impacted by this severe thunderstorm include
Brookview, Van Hoesen Station, Dormansville, Beckers Corners, Millers
Corners, Rayville, Otter Hook, Riders Mills, Climax and South
Schodack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4249 7336 4230 7403 4249 7412 4275 7347
      4254 7334
TIME...MOT...LOC 1732Z 246DEG 22KT 4245 7397 

HAIL...1.00IN
WIND...60MPH
 
$$

DBT
2 follow-up statements
132 
WWUS51 KALY 031805
SVSALY

Severe Weather Statement
National Weather Service Albany NY
205 PM EDT FRI AUG 3 2018

NYC001-039-031815-
/O.CAN.KALY.SV.W.0070.000000T0000Z-180803T1830Z/
Albany NY-Greene NY-
205 PM EDT FRI AUG 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY AND
NORTHEASTERN GREENE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled. However, 
heavy rain is still a threat.

LAT...LON 4249 7336 4237 7379 4238 7379 4244 7377
      4246 7378 4247 7379 4253 7376 4258 7375
      4259 7376 4262 7376 4264 7375 4275 7347
      4254 7334
TIME...MOT...LOC 1805Z 246DEG 31KT 4257 7363 

$$

NYC021-083-031830-
/O.CON.KALY.SV.W.0070.000000T0000Z-180803T1830Z/
Columbia NY-Rensselaer NY-
205 PM EDT FRI AUG 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN COLUMBIA AND SOUTHERN RENSSELAER COUNTIES...

At 205 PM EDT, a severe thunderstorm was located near Nassau, moving
northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Averill Park around 215 PM EDT.
  Stephentown around 220 PM EDT.

Other locations impacted by this severe thunderstorm include
Brookview, Van Hoesen Station, West Stephentown, Jacks Corners,
Millers Corners, Rayville, Riders Mills, Taborton, Barberville and
South Schodack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4249 7336 4237 7379 4238 7379 4244 7377
      4246 7378 4247 7379 4253 7376 4258 7375
      4259 7376 4262 7376 4264 7375 4275 7347
      4254 7334
TIME...MOT...LOC 1805Z 246DEG 31KT 4257 7363 

HAIL...1.00IN
WIND...60MPH
 
$$

DBT
722 
WWUS51 KALY 031829
SVSALY

Severe Weather Statement
National Weather Service Albany NY
229 PM EDT FRI AUG 3 2018

NYC021-083-031839-
/O.EXP.KALY.SV.W.0070.000000T0000Z-180803T1830Z/
Columbia NY-Rensselaer NY-
229 PM EDT FRI AUG 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLUMBIA AND
SOUTHERN RENSSELAER COUNTIES WILL EXPIRE AT 230 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However heavy rain is still possible with this
thunderstorm.

LAT...LON 4249 7336 4237 7379 4238 7379 4244 7377
      4246 7378 4247 7379 4253 7376 4258 7375
      4259 7376 4262 7376 4264 7375 4275 7347
      4254 7334
TIME...MOT...LOC 1829Z 246DEG 22KT 4262 7347 

$$

DBT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 9:58 AM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 3, 9:58 AM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Albany NY
958 AM EDT Fri Aug 3 2018

.SYNOPSIS...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon as an upper level
disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Flash Flood Watch for most of the area excluding the western
Adirondacks, mid Hudson Valley and Litchfield County from noon
today until noon on Saturday.

Areas of sprinkles and light rain are slowly organizing into a
band of steadier light rain from central NY/PA into the Mohawk
Valley and southern Adirondacks. Another area of showers
extends with a strong cell moving across southern Vermont.
Satellite imagery and surface observations are indicating a mix
of mid and high clouds in eastern NY and western New England
outside of the showers around the Capital District.

There are disagreements in sources of guidance/ensembles as to
where the zone of heaviest rain sets up later this morning and
afternoon and the timing of the gradual eastward movement of
that zone through the day. CAMs are also very inconsistent with
the position, coverage, intensity and movement of convection
through the day. Some parts of the southern Adirondacks could
see locally heavy rain depending on how far north and west the
thunderstorms form but the dry conditions through the summer
has resulted in less flood potential. So, the Flash Flood Watch
has not been expanded to those areas.

There is a general consensus for convection to form along the
leading edge of the current band of rain. Perhaps the more
convective showers in the eastern Catskills will merge with any
newly developing thunderstorms later this morning and afternoon.
There should be a low level temperature gradient where the
storms form as well where the intervals of mid and high clouds
to the east allow temperatures to reach into the 80s but only
70s where the coverage of rain is greatest. The somewhat
diffuse low level temperature gradient will likely serve as the
focus for the strongest thunderstorms and heaviest rain.

So, with relatively weak low level wind flow, the potential for
severe thunderstorms is somewhat limited. Boundary layer flow
will be relatively strong in southern areas but the coverage of
thunderstorms is expected to be quite limited in southern areas
through today.  However, there is some deep shear with some
relatively strong midlevel flow over much of NY and VT that
could help some storms organize and produce some local strong
wind gusts if organized lines can form or if a thunderstorm is
isolated from the larger area of rain/thunderstorms. There is a
marginal risk for severe thunderstorms in much of our area.

Highs today in the 80s generally along and east of the Hudson
Valley with some morning and early afternoon periods of breaks
in the clouds. Highs in the 70s from the eastern Catskills into
the western Mohawk Valley and southern Adirondacks to Lake
George Region.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
The zone of showers and thunderstorms is expected to slowly
build east tonight through Saturday morning as an upper impulse
and mid/upper level drying builds east. Locally heavy rain and
the threat for localized flooding will continue in the zone of
showers and thunderstorms as it builds east. Boundary layer wind
flow could support localized strong wind gusts and the marginal
risk of severe weather will extend through tonight, especially
in southern areas. The heaviest rain could be delayed until
late Friday night and Saturday morning in western New England.
The mid Hudson Valley and NW CT will have to be considered for
being added to the Flash Flood Watch later today based on later
data and guidance.

Rain and clouds should end in many areas by later Saturday
afternoon and there could be enough breaks in the clouds to get
high temperatures into the upper 70s to lower 80s. Highs in
western New England will mainly be in the mid to upper 70s to
near 80 with the expectation that the clouds and rain will exit
too late in the afternoon and evening for much warming.

Sunday looks like a mostly sunny day but with the humidity in
place and high temperatures in some areas into the upper 80s to
near 90, heat indices could approach the mid 90s. As we get
closer to Sunday, we may need to consider Heat Advisories in
some areas.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The period starts out on Monday with an upper level ridge axis
positioned along the east coast. Significant convective inhibition
associated with the ridge should result in abundant sunshine. A very
warm, but relatively light southwest flow will be in place as well.
This will result in temperatures rising into the upper 80s to lower
90s across much of the region. The hot temperatures combined with
forecast dewpoints in the upper 60s to near 70, would result in heat
index values in the mid to upper 90s in the Hudson Valley. The upper
ridge should hold through Monday night, however an upper level
trough will be approaching from the upper Great Lakes by Tuesday
morning.

Chances for showers and thunderstorms will increase on Tuesday, as
the upper level trough tracks eastward across the Great Lakes, with
a pre-frontal surface trough moving through eastern New York and
western New England. Highest convective probs at this time look to
be from around the Capital District westward based on the latest
guidance. With a continued hot/humid air mass in place, some of the
storms may produce gusty winds and locally heavy rainfall. While it
will be slightly cooler than Monday due to the increasing convective
potential during the afternoon, heat index values may still approach
or slightly exceed 95 degrees in parts of the Hudson Valley. Showers
and some thunderstorms should continue into Tuesday night as the
system's cold front pushes eastward into our region, although
instability will likely decrease due to diurnal effects.

Guidance then starts to differ for Wednesday, as the GFS and CMC are
indicating a more progressive pattern and drier air filtering in
from the west. However, the ECMWF has the upper trough axis still
positioned to our west on Wednesday, with a stalling surface front
over our region. This would result in continued showers and storms.
Will mention chance pops for now given the model discrepancies.

By Thursday, ridging is expected to develop providing a break in the
unsettled weather. Temperatures will continue to be above normal
through the period, but humidity levels should start to lower
towards the end of the work week.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Showers and some thunderstorms will affect the terminals during
much of the 24 hour TAF period ending 12Z Saturday, as a very
moist air mass remains in place. Showers are expected this
morning, with better chances during the afternoon/evening hours
with embedded thunderstorms as instability develops. Heavy
rainfall and gusty winds may occur with thunderstorms.

Will mention mainly MVFR or IFR early this morning, slowly
improving to MVFR by later this morning. Then, mainly MVFR
conditions are expected, with brief periods of IFR possible
within any heavier/persistent rainfall or thunderstorms. Will
not explicitly mention any thunder at this time until timing
becomes more clear. The better chances for thunder will be
during the afternoon and evening. CIGS should lower again
tonight as the more widespread rainfall occurs.

Winds will be mainly light and variable through today and
tonight. However, brief strong wind gusts are possible
associated with thunderstorms.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
The warm and humid pattern continues with periodic showers and
thunderstorms with locally heavy rainfall through Saturday
morning. Rain diminishes Saturday afternoon as an upper level
disturbance departs the region. Hot and humid weather is
expected Sunday into the beginning of the work week.

RH values will remain elevated due to the clouds and rainfall,
with values generally over 60%. Winds will generally be from a
south to southwest direction at 10 mph or less.

&&

.HYDROLOGY...
A deep southerly flow out of the subtropics will keep humid air
in place, with PWAT values around two inches. Showers and
thunderstorms will develop this morning and afternoon, with
rain heavy at times. The showers and thunderstorms will slowly
track east and south through Saturday. While there is
uncertainty as to where the heaviest rainfall will occur, there
is potential for training storms through this period and
potentially a focused area of very heavy rainfall tonight into
Saturday morning. Rainfall amounts are expected to be 1 to 2
inches over much of the region but localized amounts over 3
inches are possible.

This potential has resulted in the issuance of
a Flash Flood Watch today afternoon through Saturday morning
for the eastern Catskills, Helderbergs, Mohawk Valley, Lake
George Saratoga Region, Capital District, northern and central
Taconics, eastern Greene and western Columbia Counties, western
Massachusetts, and southern Vermont.

Although rises are expected on larger rivers, heavy rainfall
will not be widespread enough to cause any flooding of larger,
main-stem rivers. However, brief flooding of smaller streams
and creeks is possible through the rest of the week. Dry weather
should finally return for Saturday afternoon through Monday.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Flash Flood Watch through Saturday morning for NYZ038>041-043-
     047>054-058>061-063-083-084.
MA...Flash Flood Watch through Saturday morning for MAZ001-025.
VT...Flash Flood Watch through Saturday morning for VTZ013>015.

&&

SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Aug 3, 5:00 AM EDT, 8 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
500 AM EDT Fri Aug 3 2018

CTZ001-013-NYZ032-033-042-064>066-082-041100-
Northern Litchfield-Southern Litchfield-Northern Herkimer-Hamilton-
Northern Warren-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-
500 AM EDT Fri Aug 3 2018

This Hazardous Weather Outlook is for The southern Adirondacks, mid
Hudson Valley and northwestern Connecticut.

.DAY ONE...Today and Tonight.

Showers and thunderstorms are expected this afternoon into Saturday
morning. The main threat will be for locally heavy downpours. Urban
and small stream flooding is possible and isolated flash flooding
cannot be ruled out. There is a marginal risk for severe
thunderstorms, so some isolated storms could also produce damaging
winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat indices may reach the mid-90s for portions of the Hudson Valley
Sunday through Tuesday. If confidence increases in reaching these
values, a Heat Advisory may be needed.

Finally, there is a chance of thunderstorms on Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-NYZ038>041-043-047>054-058>061-063-083-084-VTZ013>015-
041100-
Northern Berkshire-Southern Berkshire-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Southeast Warren-Southern Washington-Bennington-
Western Windham-Eastern Windham-
500 AM EDT Fri Aug 3 2018

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for western Massachusetts, southern
Vermont, and the eastern Catskills, Helderbergs, Mohawk Valley, Lake
George Saratoga Region, Capital District, northern and central
Taconics, eastern Greene and western Columbia Counties in eastern New
York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a marginal risk for severe thunderstorms, so some isolated
storms could also produce damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Heat indices may reach the mid-90s for portions of the Hudson Valley
Sunday through Tuesday. If confidence increases in reaching these
values, a Heat Advisory may be needed.

Finally, there is a chance of thunderstorms on Tuesday and
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 3, 9:14 AM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Albany NY
914 AM EDT FRI AUG 3 2018

MAZ001-NYZ053-054-VTZ013>015-031415-
Northern Berkshire-Western Rensselaer-Eastern Rensselaer-Eastern
Windham-Western Windham-Bennington-
914 AM EDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BERKSHIRE...
NORTHEASTERN RENSSELAER...SOUTHERN BENNINGTON AND SOUTHERN WINDHAM
COUNTIES...

At 913 AM EDT, a strong thunderstorm was located over Grafton, or 11
miles east of Troy, moving northeast at 40 mph.

This storm will be near...
  Williamstown and Pownal around 930 AM EDT.
  North Adams around 935 AM EDT.
  Bennington and Stamford around 940 AM EDT.
  Wilmington around 1000 AM EDT.
  West Wardsboro around 1010 AM EDT.
  Townshend and Newfane around 1015 AM EDT.

Other locations impacted by this storm include Wardsboro Center,
Paper Mill Village, Goose City, Petersburg Junction, Readsboro Falls,
Taborton, Williamsville, Whitingham, Center Berlin and Tamarack.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4261 7348 4278 7360 4312 7271 4288 7256
TIME...MOT...LOC 1313Z 245DEG 34KT 4273 7345

JSQ
Special weather statement, Aug 3, 10:16 AM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Albany NY
1016 AM EDT FRI AUG 3 2018

VTZ013>015-031515-
Eastern Windham-Western Windham-Bennington-
1016 AM EDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BENNINGTON AND
CENTRAL WINDHAM COUNTIES...

At 1015 AM EDT, a strong thunderstorm was located over Wilmington, or
9 miles south of Stratton, moving east at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

This storm will be near...
  Brattleboro, Townshend and Newfane around 1045 AM EDT.
  Putney around 1055 AM EDT.
  Bellows Falls and Westminster around 1110 AM EDT.
  Westmoreland around 1115 AM EDT.

Other locations impacted by this storm include South Newfane, Goose
City, East Dummerston, East Putney, Williamsville, East Dover, Four
Corners, Dummerston Center, Putney Station and Harmonyville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4311 7244 4308 7244 4305 7247 4300 7244
      4300 7246 4297 7247 4296 7252 4295 7253
      4292 7252 4290 7253 4288 7255 4286 7256
      4278 7293 4295 7302 4314 7245 4314 7244
      4312 7243
TIME...MOT...LOC 1415Z 249DEG 25KT 4290 7288

JSQ
Special weather statement, Aug 3, 12:14 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Albany NY
1214 PM EDT FRI AUG 3 2018

NYZ047-058-059-031715-
Eastern Greene-Western Greene-Schoharie-
1214 PM EDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT GREENE AND SOUTH CENTRAL
SCHOHARIE COUNTIES...

At 1214 PM EDT, a strong thunderstorm was located near Arkville, or
17 miles east of Delhi, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Prattsville around 1235 PM EDT.
  Hunter around 1250 PM EDT.
  Windham around 1255 PM EDT.

Other locations impacted by this storm include West Settlement, North
Lexington, Maplecrest, Round Top, Lexington, Result, Sunside, Cairo
Junction, Red Falls and Hervey Street.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4235 7443 4235 7444 4243 7426 4241 7426
      4244 7396 4228 7386 4214 7438 4220 7454
TIME...MOT...LOC 1614Z 245DEG 26KT 4219 7458

DBT
Special weather statement, Aug 3, 12:50 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Albany NY
1250 PM EDT FRI AUG 3 2018

NYZ041-053-054-084-VTZ013-014-031745-
Western Rensselaer-Eastern Rensselaer-Southern Washington-Northern
Saratoga-Western Windham-Bennington-
1250 PM EDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON...
NORTHEASTERN RENSSELAER...NORTHERN BENNINGTON AND NORTHWESTERN
WINDHAM COUNTIES...

At 1249 PM EDT, a strong thunderstorm was located 8 miles west of
Hoosick Falls, moving northeast at 25 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Hoosick Falls around 100 PM EDT.
  Cambridge around 105 PM EDT.
  Shaftsbury around 125 PM EDT.
  Arlington around 135 PM EDT.
  Manchester and Manchester Center around 145 PM EDT.

Other locations impacted by this storm include Center White Creek,
Hoosick Junction, Sodom, Beartown, Chiselville, Center Falls,
Johnsonville, South Shaftsbury, Barnumville and Schaghticoke.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4282 7352 4299 7368 4331 7309 4330 7300
      4307 7280
TIME...MOT...LOC 1649Z 239DEG 24KT 4295 7350

DBT
Local storm report, Aug 3, 12:59 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HEAVY RAIN       CLARKSVILLE             42.58N  73.96W
08/03/2018  M1.80 INCH       ALBANY             NY   TRAINED SPOTTER

            AMOUNT FELL IN 45 MINUTES.

&&

EVENT NUMBER ALY1800382

ELH
Local storm report, Aug 3, 1:29 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
129 PM EDT FRI AUG 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     TSTM WND DMG     2 WSW HAMPTON MANOR     42.60N  73.77W
08/03/2018                   ALBANY             NY   METEOROLOGIST

            NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
            ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.

0106 PM     HAIL             2 WSW HAMPTON MANOR     42.60N  73.77W
08/03/2018  M1.00 INCH       ALBANY             NY   METEOROLOGIST

            NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
            ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.

0106 PM     FLOOD            2 WSW HAMPTON MANOR     42.60N  73.77W
08/03/2018                   ALBANY             NY   METEOROLOGIST

            NUMEROUS TREES AND WIRES DOWN. WATER OVER 6" DEEP IN
            ROADWAYS. WATER COVERING HALF OF TIRES ON VEHICLES.

&&

EVENT NUMBER ALY1800383
EVENT NUMBER ALY1800384
EVENT NUMBER ALY1800385

VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:22 AM EDTAreal Flood AdvisoryALYAlbany, Greene, Montgomery, Rensselaer, Saratoga, Schenectady and 1 more66 min
Aug 3, 9:14 AM EDTSpecial Weather StatementALYRensselaer61 min
Aug 3, 12:14 PM EDTSpecial Weather StatementALYGreene61 min
Aug 3, 12:17 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Montgomery, Rensselaer, Saratoga and 4 more4 hr
Aug 3, 12:56 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer64 min
Aug 3, 1:02 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington58 min
Aug 3, 1:06 PM EDTFlash Flood WarningALYAlbany, Rensselaer3 hr
Aug 3, 2:37 PM EDTSpecial Weather StatementALYRensselaer38 min
Aug 3, 2:38 PM EDTFlash Flood WarningALYRensselaer82 min
Aug 3, 3:36 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster70 min
Aug 3, 3:48 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Aug 3, 3:57 PM EDTSpecial Weather StatementALYColumbia48 min
Aug 3, 4:10 PM EDTFlash Flood WarningALYColumbia, Dutchess, Greene, Ulster93 min
Aug 3, 4:21 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Ulster3 hr
Aug 3, 4:27 PM EDTSevere Thunderstorm WarningALYColumbia, Greene48 min
Aug 3, 4:57 PM EDTFlash Flood WarningALYColumbia68 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.